Short-Term Muscle Relaxants: Diazepam Good for Tinnitus?

Discussion in 'Support' started by Coyotesheaven, Sep 22, 2016.

tinnitus forum
    1. Coyotesheaven

      Coyotesheaven Member

      Tinnitus Since:
      Cause of Tinnitus:
      Accoustic Trauma, then Migraines and something else
      Every night when I fall asleep the tightness and the cramping in my neck, face, and TMJ just gets worse. I attribute it to the lyme infection and also for the fact that I have to, for other medical reasons, sleep on my back (which I never did before in my life). It has contributed significantly to my tinnitus and hearing problems.

      This morning I wake up and I cannot put my arms down at my side; my T spikes and my hearing goes. I cannot bend my neck too much to one side or the other because the same thing will also happen. My jaw is pulled so tight into the back of my throat that I cannot breathe well, and my teeth are digging into my cheeks. I can't smile, can barely talk. It's like I am experiencing rigor mortis from the neck up.

      This has just gotta stop. I am considering diazepam to double as my anxiety med for a short term. Any thoughts on efficacy? I know it does great things for tinnitus too when I have been temporarily placed on it before.
    2. just1morething

      just1morething Member Benefactor

      Tinnitus Since:
      Cause of Tinnitus:
      barotrauma from airplane descent, noise exposure? ETD? TMJD?
      Probably worth trying as I heard it was one of the best muscle relaxers by a ER doc. I used to take diazepam pre-tinnitus for anxiety, but can't remember how addictive it was or if I had any withdrawal symptoms.
      • Helpful Helpful x 1
    3. william adams

      william adams Member Benefactor

      S Jersey
      Tinnitus Since:
      December 2015
      Cause of Tinnitus:
      one week after leg surgery plus hearing loss in higher freq.
      I was diagnosed with a fair amount of arthritis in my neck and my ostopath put me on 5 mg valium nightly to relax the muscles in my neck to reduce the pain. Works fairly well and sleep like a baby....
    4. Jkph75

      Jkph75 Member

      Tinnitus Since:
      Cause of Tinnitus:
      It's a benzo and very addictive. It will help in the short term but make the long term worse. It's not worth it.
      • Hug Hug x 1
    5. MikeP505

      MikeP505 Member Benefactor

      Ontario Canada
      Tinnitus Since:
      Cause of Tinnitus:
      Punishment for being so darn good looking!

      Sorry to hear about tall the issues you described. That really is quite nasty. Hoping this will lessen and even disappear in time for you.

      I am completely deaf now in both ears and also suffer the loudest high pitched ringing you can fathom. This all has come on just in the past 4 years. Needless to say, it has been difficult and a complete life changer. I tried various drugs in the beginning for anxiety, sleep, even depression. All in all, nothing really lessens my issues. It simply works on other problems that arise from Tinnitus and even going deaf. The only medication I get now and use only when really bad is diazepam 5mg. This medication is highly addictive and you must be careful what you take. I get a prescription monthly for 30 tablets, and instructed to use 1 tablet every evening or when needed. I really use maybe 1 to 2 tablets per week and only on my real bad days. The rest I store for a later date as my GP may one day stop prescribing them.

      You may require more due to everything you suffer, however they wont cure anything. They simply calm you down some. Be careful how many you take and how long you stay on them regularly. Just be smart and informed on every medication you have prescribed to you. You do NOT want to add an addiction issue to the issues you now have.

      Get better my friend!!

Share This Page

If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.